Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Amarillo, TX

April 7, 201312 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 7, 2013, 4:15 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 8, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2013, 4:15 PM CDT (21:15 UTC)
In effect from
Apr 8, 2013, 1:00 PM CDT
Expired
Apr 8, 2013, 9:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS84 KAMA 072115
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT SUN APR 7 2013

OKZ001-TXZ001-002-006-007-011-012-016-017-081300-
/O.NEW.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
415 PM CDT SUN APR 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR THE
WESTERN PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...
  RANDALL. 

* WIND: SOUTHERLY AND SOUTHWESTERLY TWENTY FOOT WINDS WILL INCREASE
  TO AROUND 20 TO 25 MPH WITH HIGHER GUSTS BY LATE MORNING OR MIDDAY
  MONDAY. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET
  MONDAY EVENING.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES MONDAY WILL FALL TO
  AROUND 10 PERCENT ACROSS THE WESTERN PANHANDLES. RELATIVE
  HUMIDITIES WILL INCREASE ABOVE 20 PERCENT MONDAY EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET BY
  MIDDAY MONDAY AND CONTINUE UNTIL EARLY MONDAY EVENING. THE CRITICAL
  FIRE WEATHER CONDTIONS ARE EXPECTED GENERALLY ALONG AND WEST OF A
  BOISE CITY TO AMARILLO LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
302 
WWUS84 KAMA 081204
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
704 AM CDT MON APR 8 2013

OKZ002-TXZ003-008-013-018-082100-
/O.EXA.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/
TEXAS-HANSFORD-HUTCHINSON-CARSON-ARMSTRONG-
704 AM CDT MON APR 8 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
THE CENTRAL OKLAHOMA PANHANDLE AND PART OF THE CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD...
  HUTCHINSON...CARSON...ARMSTRONG. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  ARE EXPECTED THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH
  THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE
  EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. RELATIVE HUMIDITY
  VALUES WILL INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS
  EVENING. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM
  1 PM THIS AFTERNOON UNTIL AROUND 9 PM THIS EVENING BEFORE ENDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.RELATIVE HUMIDITIES OF 15 PERCENT 
OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN
ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ001-TXZ001-002-006-007-011-012-016-017-082100-
/O.CON.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-
RANDALL-
704 AM CDT MON APR 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES
FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN HALF OF THE TEXAS
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH... 
  RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  ARE EXPECTED THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH
  THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE
  EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. RELATIVE HUMIDITY
  VALUES WILL INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS
  EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM
  1 PM THIS AFTERNOON UNTIL AROUND 9 PM THIS EVENING BEFORE ENDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
768 
WWUS84 KAMA 082039
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT MON APR 8 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-090200-
/O.CON.KAMA.FW.W.0003.000000T0000Z-130409T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
339 PM CDT MON APR 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE CENTRAL
OKLAHOMA PANHANDLE AND PART OF THE CENTRAL TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD... 
  HUTCHINSON...CARSON...ARMSTRONG.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  ARE EXPECTED THROUGH THE EARLY EVENING. THESE WINDS WILL GRADUALLY
  DIMINISH LATE THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE
  EXPECTED THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL
  INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM
  UNTIL 9 PM THIS EVENING BEFORE ENDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL
CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
364 
WWUS84 KAMA 090159
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT MON APR 8 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-090300-
/O.EXP.KAMA.FW.W.0003.000000T0000Z-130409T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
859 PM CDT MON APR 8 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN TWO
THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON...
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL
  HIGHER GUSTS.

* HUMIDITY: RELATIVE HUMIDITY WILL CONTINUE RISING WELL ABOVE 15
  PERCENT OVERNIGHT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL COME TO AN END AROUND
  9 PM CDT THIS EVENING.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

COCKRELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:15 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 7, 4:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT SUN APR 7 2013

.DISCUSSION...

JUST A FEW CHANGES MADE TO GOING FORECAST AS CONCERNS CONTINUE TO
REMAIN MAINLY THE SAME.

CONCERN #1...STORMS THIS AFTERNOON...
PROBABLY NOT HAPPENING. TOO MUCH CIN...NOT ENOUGH FORCING. COULD BE
A FEW LIGHT VERY HIGH BASED SHOWERS IN THE OK PANHANDLE BUT T/TD
SPREADS OF 40-50 DEGREES F SHOULD PRECLUDE ANYTHING FROM REACHING
THE GROUND.

CONCERN #2...FOG IN THE ERN PANHANDLES LATE TONIGHT/MON MORNING...
PATCHY FOG IS POSSIBLE IN THE FAR ERN PANHANDLES AS LOW LVL MOISTURE
GETS TRAPPED BELOW THE NOCTURNAL INVERSION.

CONCERN #3...WINDS MON AND TUE...
TUE IS DEFINITELY LOOKING LIKE THE WINDIER DAY THOUGH BOTH DAYS MAY
FALL JUST BELOW WIND ADVISORY CRITERIA.

CONCERN #4...COLD FRONT TUE/TUE NIGHT...
MUCH COLDER AIR IS NOW BEING PROGGED BY ALL MODELS BEHIND THE COLD
FRONT TUE AFTERNOON/EVENING. INHERITED TIMING STILL LOOKS ON TRACK
FOR THE FRONT...WITH IT ENTERING THE CWA TUE MORNING AND LEAVING THE
CWA AROUND SUNSET TUE EVENING. THERE IS STILL JUST A SLIGHT CHC FOR
A BIT OF POST FRONTAL PRECIP...ANY OF WHICH WOULD MOST LIKELY BE
SNOW OR FREEZING DRIZZLE GIVEN THE COLD TEMPERATURES. HAVE
DRASTICALLY TRIMMED LOWS TUE NIGHT...WITH MOST LOCATIONS IN THE
PANHANDLES NOW IN THE TEENS AND 20S BY THU MORNING. RECORD LOWS
COULD BECOME POSSIBLE.

THE WARMUP THAT HAS BEEN ADVERTISED FOR LATE WEEK MAY BE A LITTLE
SLOWER TO OCCUR AS THE LEE SFC TROUGH MAY NOT SET UP UNTIL FRI
AFTERNOON.

SIMPSON
&&

.FIRE WEATHER...

A RED FLAG WARNING HAS BEEN ISSUED FOR CRITICAL FIRE WEATHER
CONDITIONS MONDAY AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST
TWENTY FOOT WINDS WILL INCREASE TO 20-25 MPH EARLY IN THE AFTERNOON
AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 10 PERCENT.
ELEVATED FIRE WEATHER CONDITIONS WILL BE LIKELY OVER THE REMAINDER
OF THE PANHANDLES MONDAY AFTERNOON. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS COULD BECOME POSSIBLE TUESDAY AFTERNOON AHEAD OF
A COLD FRONT. BEHIND THE FRONT...NEITHER ELEVATED NOR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED THE REST OF THE WORK WEEK.

SIMPSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                51  84  49  62  23 /   5   5  10  10  20
BEAVER OK                  54  83  54  65  23 /  10  10  10  10  20
BOISE CITY OK              46  80  42  46  19 /   5  10  10  20  20
BORGER TX                  53  86  55  63  25 /   5  10  10  10  20
BOYS RANCH TX              51  86  49  58  25 /   5   5  10  10  20
CANYON TX                  51  85  48  64  24 /   5   5  10  10  20
CLARENDON TX               54  86  54  66  28 /   5   5  10  10  20
DALHART TX                 46  82  45  52  20 /   5   5  10  10  20
GUYMON OK                  50  83  50  55  23 /  10  10  10  10  20
HEREFORD TX                50  84  47  62  23 /   5   0  10  10  20
LIPSCOMB TX                53  83  55  67  26 /  10   5  10  10  20
PAMPA TX                   52  83  52  62  23 /   5   5  10  10  20
SHAMROCK TX                55  85  56  70  30 /   5   5  10  10  20
WELLINGTON TX              53  87  57  74  33 /   5   5  10  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM TO 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM 1 PM TO 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

14/09
Hazardous weather outlook, Apr 7, 4:06 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
406 PM CDT SUN APR 7 2013

OKZ001>003-TXZ001>020-081200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
406 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM IN THE EASTERN
OKLAHOMA PANHANDLE LATE THIS AFTERNOON. A STRONG WIND GUST TO 50 MPH
CANNOT BE RULED OUT IF A STORM FORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A RED FLAG WARNING HAS BEEN ISSUED FOR CRITICAL FIRE WEATHER
CONDITIONS THAT ARE EXPECTED IN THE WESTERN TEXAS PANHANDLE ON
MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN MUCH OF THE
REST OF THE PANHANDLES MONDAY. ELEVATED TO NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE IN THE FAR SOUTHERN TEXAS PANHANDLE
ON TUESDAY.

STRONG NORTHERLY WINDS ARE POSSIBLE BEHIND A COLD FRONT ON
TUESDAY...ESPECIALLY IN THE NORTHWESTERN TEXAS AND OKLAHOMA
PANHANDLES. A WIND ADVISORY MAY BE ISSUED FOR THIS DAY.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY.

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.